Hypovolemic shock after pelvic radiotherapy. A rare combination leading to a devastating complication

25.00

COD: 3082_26_06_2019_ep Categorie: , ,

Antonio Giuliani, Federica Romanzi, Alessandra Di Sibio, Giuseppe Calvisi, Loreto Lombardi, Michele Marchese, Mario Di Staso, Mario Schietroma, Francesco Carlei, Lucia Romano

Ann Ital Chir, Digital Edition 2019, 8
Epub, June 26

La mia nuova descrizione qui!

Price of a print issue €25.00

BACKGROUND: Radiotherapy currently plays a key role in pelvic malignancies’ management. Excellent outcomes have been reported on its association with chemotherapy for the treatment of the anal carcinoma. Despite that, the combined use of chemo- and radiotherapy and the high doses administered seem to be strongly associated with early and late onset side effects.
METHODS: We reported a case of a 72 years old woman, affected by anal squamous cell carcinoma. She underwent chemotherapy, and then radiotherapy, with good results.
RESULTS: During a regular MR control, the patient developed anaphylactic reaction to Gadolinium, and after that a rectosigmoid ischemia with total necrosis of the posterior rectal wall was diagnosed and surgically treated with Hartmann procedure.
CONCLUSION: In our case we faced with the rapid and severe degeneration of pelvic anatomy determined by the sum of vascular alterations following hypovolemic shock and pelvic tissues alteration after radiotherapy. It seems essential not to underestimate the exponential outcome of a similar unusual combination of events.

0

Utilizzando il sito, accetti l'utilizzo dei cookie da parte nostra. maggiori informazioni

Questo sito utilizza i cookie per fornire la migliore esperienza di navigazione possibile. Continuando a utilizzare questo sito senza modificare le impostazioni dei cookie o cliccando su "Accetta" permetti il loro utilizzo.

Chiudi